MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number PXCWT3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non healthcare professional reported that during an intraocular lens (iol) implant procedure the surgeon noticed a lenses that was scratched on two sides of the optic.The surgeon believe that this incident could be related to the cartridge.A new lenses was opened and no issues occurred when using a new cartridge.Additional information has been received and stated that the lens was removed during initial procedure and replaced with unspecified lens.In surgeon opinion the scratch was caused by the company cartridge.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and damage was observed to the iol.Iol returned positioned incorrectly in the iol case pressed inside the lens case well.Solution is dried on the iol.The optic is torn/split-cut dividing the optic into three segments.One haptic is broken and detached from the optic, the other haptic is deformed.The reported scratch cannot be confirmed due to condition of the returned sample.The sample was cleaned for further evaluation.There are scratches on both sides of the optic.Provided photos image 1 and image 2 show an implanted iol.Both haptics and the optic are visible.There are four dark marks/lines/cracks/scratches of different lengths starting from the optic edge going to the optic center.There are a few more faded marks/lines and some light reflections over the iol optic.The exact location of the marks (anterior or posterior surface of the optic) cannot be confirmed from the returned photo.There are also a number of dark circles/droplets of different sizes over/under the optic.We are unable to determine the root cause for the reported complaint "lens was scratched on two sides of the optic".The iol was returned in three segments, which is consistent with lens having been explanted.The product was subject to handling, and the reported damage was highlighted during surgery.We are unable to verify if the product contributed to the event.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX PRO TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22621515
Report Number9612169-2025-01486
Device Sequence Number10078780
Product Code MJP
UDI-Device Identifier00380658434045
UDI-Public(01)00380658434045(17)290718(11)240720(10)25887684
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXCWT3
Device Catalogue NumberPXCWT3.240
Device Lot Number25887684
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date07/26/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL , CARTRIDGE D; MONARCH III IOL , INJECTOR; PROVISC OVD
Patient Age72 YR
Patient SexFemale